MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400166
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptom of urinary incontinence is a known risk associated with implant of these device as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.D4.Concomitant product udi for pump is (b)(4) and for balloon is (b)(4).
 
Event or Problem Description
It was reported that the patient with an implanted artificial urinary sphincter (aus) experienced recurrent urinary incontinence.It was also noted that the device was not functioning.As a result, the aus was explanted and replaced.No further patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The pump was visually inspected, functionally tested, and leak tested.Visual inspection revealed contamination inside the pump, which prevented functional testing.Additional observations included scaling at the pump and adaptor junction and pump tubing worn down to the filament.No leaks were identified.The balloon was visually inspected, functionally tested, and leak tested.Visual inspection revealed pinholes consistent with sharp instrument damage, as well as scaling and folds.The balloon adaptor junction also exhibited scaling.Leaks were detected at the pinholes, preventing functional testing.The cuff was visually inspected and leak tested.Observations included folds and scaling on the backing.A tear caused by tool/sharp instrument damage was identified along the lateral edge of the cuff shell toward the cuff tab, resulting in fluid loss.The reported patient symptom of urinary incontinence is a known risk associated with implantation of this device, as indicated in the instructions for use (ifu).Based on the available information and analysis results, the sharp instrument damage found on the device is considered a secondary failure; therefore, the allegation of a mechanical issue could not be confirmed.D4.Concomitant product udi for pump is (b)(4) and for balloon is (b)(4).
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23431681
Report Number2124215-2025-76331
Device Sequence Number21281559
Product Code EZY
UDI-Device Identifier00878953000770
UDI-Public(01)00878953000770(17)100421(10)415844002
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/21/2010
Device Model Number72400166
Device Catalogue Number72400166
Device Lot Number415844002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer12/13/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown